MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190HJ
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a cougar guide wire when treating a lesion in the mid lad; lesion was non-tortuous and moderately calcified.The lesion was pre-dilated.There was no damage noted to packaging.No issues were noted to the device when removing from the packaging per ifu.The guidewire was prepped per ifu with no issues noted.The guidewire passed through a previously deployed stent.Resistance was encountered when advancing the guidewire, excessive force was not applied.During the procedure the guidewire was advanced through a previously deployed medtronic stent however the tip of the guidewire got caught in a stent strut.The previously deployed stent was not displaced, the guidewire got stuck between the strut of the stent previously implanted and the vessel.It is indicated that the guide wire tip did not break off, it got stuck and the fibres became loose.The wire was successfully removed from the patient.Patient is alive with no injury.
 
Additional Manufacturer Narrative
Product analysis summary: the analysis revealed severe damage to the cougar wire assembly.The ribbon and flat wire joint was received pulled apart and the coil wire unraveled to the point of break.First joint and the distal tip section as received exhibited no damage in the direction of the tip ball.The whole length of the wire was accounted for, with no missing part of the cougar wire.During outer diameter measurements, the wire was measured and found in accordance with performance specification at joints, along the spring, coated core wire, and the hypotube.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6799836
Report Number1220452-2017-00082
Device Sequence Number16276470
Product Code DQX
UDI-Device Identifier20643169452828
UDI-Public20643169452828
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K032899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2019
Device Catalogue NumberCGRXT190HJ
Device Lot NumberG16A08448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer11/06/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1